On 40 mg vyvanse in the morning, 60 mg of prozac each day and 1 mg xanax before bed to sleep. I’m just having a really hard time with anxiety and stress. I have a 2 ½ year old son and now 12 month old daughter. In December, I went to my PCP for a sinus infection and ended up having a breakdown in the exam room. Since then, I have tried several antidepressants (lexapro, effexor xr, viibryd and now prozac), am currently on vyvanse so I can concentrate and be productive at work, and xanax at night to sleep and keep my obsessive thoughts away. I’m still a complete mess. Based on the different professionals I have seen since December --- I have anxiety, depression and OCPD (obsessive compulsive personality disorder). I don’t know if I have panic attacks near daily from the medication or if I’ve just reached my breaking point with all of the stress in my life. I can barely go a night without having at least a beer or two after work to unwind because if I take the xanax too early - I can barely do my nightly tasks. I work full-time, and my husband is a police officer – so his schedule always comes first. I see a social worker/counselor every two weeks and a psychiatrist once a month. If I see either of them on a good day, there are no problems. It’s the bad days that I feel completely worthless and like I’m not living my life the way that I could be if I were happy. I completely lose control of my emotions and can't get out of the slump and feeling of complete worthlessness. At times I try to stop my medications cold turkey and can’t even get out of bed. I don’t know where to turn because I’ve been having more emotional breakdowns in the past month than I have ever in my life. I don’t want to end up in a psych ward because according to my doctors I do not have a mental illness, just problems with anxiety, stress, and depression. I feel like I can't handle my life as it is any longer. Oh - and I've also lost about 35 lbs since December (55 lbs since my daughter was born last August). I'm about 5'5 and weigh at most 110 lbs. I have no desire to eat. I actually feel nauseas thinking about food but end up shoving food down my throat at the end of the day because I'm so fatigued. Any suggestions? Anyone can relate?
13 Sep 2012
I can very much relate. While it may go against intuition, the more people you can get into your life the better off you'll be. Making idle, trivial conversation may seem to be without value, but it feeds the soul. One this you want to proactively avoid is isolation, because it only feeds the anxiety and leaves us prisoners to our thoughts, and our thoughts can be our worst enemy (more on that later). People, the right people, not pills and beer, will ultimately be the road to a better life. hang in there, keep blogging too, anything that will keep your mind occupied on things other than anxiety, Hope this helps.
13 Sep 2012
Hello vanitysnot. I might suggest that your doses be adjusted. Given the diganosis you mentioned and the trio you are on, a adjustment can work wonders. (your condition most likely will improve) Psychiatric drugs carry risks, side effects as do other drugs from other drug families. Regards, pledge
13 Sep 2012
My dear girl, you have your hands full. Has anyone of your doctors ever suggested that you are suffering from post partum depression? I had 3 babies in 3 years many years ago before they even knew what post partum depression was, & basically fell apart fom the stress. It's a very real disease & can be sucessfully treated. If you didn't have the dpression problems before becoming a mother & then having another baby so soon, I would strongly suggest this could be your problem. Getting the right diagnosis is very important. Do some research on this topic. Just google it, & you will find all kinds of topics covering it. I could be very wrong, but it sure sounds like that what you have to me, & it's not insurmountable at all.Have any of your doctors even suggested this to you? Just some thoughts..
13 Sep 2012
Hello Vanitysnot. I hear you loud and clear.
Would like to say that your reaching out shows the strength you have. You want a change and this is a great place to talk about that. One of the best signs of wondering if you are going crazy from too much, is recognizing that you have a problem. You know, you ask, and the members of this site will support you.
Medications take time. It can seem like things are crawling along. However, there is change taking place slowly. I recommend a therapist to help set goals for you and resolve some of the issues you are experiencing. Talking this out can really get you going again.
You can be better and you can move forward.
Your weight is not bad for your height. You are thin. My daughter is 5'8" and weighs 112. That is her body type. It only becomes a problem if you keep dropping weight. Though the beer adds calories, it is a slippery slope. It is called self medicating. Xanax doesn't tend to make one tired. It makes one less anxious. Just like the beer. Beer with a Xanax chaser can be trouble. Please be careful.
Eating is not easy for me. I know that well. My medicines curb my appetite and all food looks like too much work and without flavor. So I treat food like medicine. I eat because I must. It accompanies my medications. And I really want to continue with life. Just like you. Find whatever is really good. And keep it handy. Snack during the day.
I know you will do this change in your life and be so much better. Your beautiful daughter depends upon you. When faced with what to eat, or tears, or rage, look into her beautiful eyes and remember why you are here. Let the love guide you. Karen
13 Sep 2012
I have been through something along those lines too. I thought I was going crazy and needed to be in a looney bin!! Saw a counsler and she said the same thing, I wasnt crazy just needed to understand my stress and anxiety disorder better. Was put on Welbutrin and clonazepam. Welbutrin has worked wonders. I felt hopeless and worthless, I was unemployed and a stay at home mom. I started going to school and put my daughter in daycare, things started getting better. Ive since graduated, cant get a job still, but feel better. I can relate to why you feel like you cant handle life anymore, but you can!! I hope your husband is very supportive and caring. You can get through this and dont stop taking your meds. It takes time. Remember to take time out for YOU!!
21 Oct 2012
vanitysnot - Hang in there!! It's such a shame that your family is not supportive. Clearly they have not struggled with anxiety. I have and understand how isolating and debilitating it can be. I encourage you to keep working with your therapist, get on the right drug regime but definitely reach out to friends. As at least one other person commented, talking about your feelings is great coping mechanism and although it doesn't make the anxiety stop it can really make you feel less alone. Not sure if you are religious or not but going to church and being around the positive energy there really helps me. You are NOT the only person that is dealing with this. I am sure you are a really strong woman and you can get through this!!
20 Feb 2013
When I read your post I was amazed at how similar our situations are.
I was diagnosed with major depression when I was 21 after sleeping too much, having night terrors, obsessive and suicidal thoughts, etc. I started talk therapy right away, and after trying several different meds, found that Wellbutrin worked for me. About a year after therapy, I felt I didn’t need it anymore and continued taking Wellbutrin.
Approximately 20 years later (I’m 42 now) Wellbutrin worked. 2 ½ years ago, I got pregnant (planned) and stopped taking Wellbutrin. My pregnancy couldn’t have been better. However, just days after the birth of my son, my depression was 100 times worse. Crying uncontrollably mostly. And after returning to work found that I had no concentration at all, memory was bad, very depressed, etc. After about 6 months of breast feeding and sticking it out, I had to get back on medication. I tried going with what worked for nearly 20 years (Wellbutrin) but it didn’t help. After trying many more different medications, over approximately 2 years, I’m now taking 30mg of Vyvanse, 20mg Prozac, 40mg of Latuda (being used for mood disorder), .5mg of Xanax when needed.
I have to say that I’m doing much, much better, but there’s still room for improvement. I still have bouts of hopelessness, suicidal thoughts, mood swings, etc. I also drink. A lot. Which probably doesn’t help with the effectiveness of the medications, but for now, it’s what saves me.
I also do not eat. BUT I’m not complaining!! I need to lose weight..LOL! But, I’ve started drinking Ensure once a day, and try to at least eat a little something for dinner.
All this to say, we have a similar situation, and if you ever want to talk, I’m here. I pray that you are doing well.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
taking prozac and xanax and the depression is not getting better
4 answers • 11 Feb 2010
I have a history of anxiety disorder. I have been off of xanax for about a year. I asked to be taken off of xanax to see if I could do without them. ...
5 answers • 11 Mar 2010
... mgs,and trazadone 50 mgs. i read or heard that trazadone and prozac do not mix as they offset each other. is this true?
3 answers • 9 Oct 2011
Can low amounts of xanax be taken safely long-term for chronic anxiety panic phobic-avoidances, etc?
On Prozac for years but not much help. Is xanax too risky because of potential withdrawl, tolerance, etc. Is a safe to take a low amount long-term; ...
4 answers • 29 Oct 2011
... morning40 mg. is it safe to take both in morning. Started prozac 12 days ago
2 answers • 18 Feb 2014